Variational methods for non-local operators of elliptic type

Raffaella Servadei, Enrico Valdinoci

Research output: Contribution to journalArticle

355 Citations (Scopus)

Abstract

In this paper we study the existence of non-trivial solutions for equations driven by a non-local integrodifferential operator LK with homogeneous Dirichlet boundary conditions. More precisely, we consider the problem {LKu + λu + f(x, u) = 0 in Ω u = 0 in ℝn\Ω, where λ is a real parameter and the nonlinear term f satisfies superlinear and subcritical growth conditions at zero and at infinity. This equation has a variational nature, and so its solutions can be found as critical points of the energy functional Jλ associated to the problem. Here we get such critical points using both the Mountain Pass Theorem and the Linking Theorem, respectively when λ < λ1 and λ ≥ λ1, where λ1 denotes the first eigenvalue of the operator-LK. As a particular case, we derive an existence theorem for the following equation driven by the fractional Laplacian {(-δ)su - λu = f(x, u) in Ω u = 0 in ℝn\Ω. Thus, the results presented here may be seen as the extension of some classical nonlinear analysis theorems to the case of fractional operators.

Original languageEnglish
Pages (from-to)2105-2137
Number of pages33
JournalDiscrete and Continuous Dynamical Systems- Series A
Volume33
Issue number5
DOIs
Publication statusPublished - 1 May 2013
Externally publishedYes

Fingerprint Dive into the research topics of 'Variational methods for non-local operators of elliptic type'. Together they form a unique fingerprint.

  • Cite this